Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 6, 2007, 4:06 AM CDT for Audubon County, Iowa. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 4:06 AM CDT (09:06 UTC)
- Expired
- May 6, 2007, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
County Audubon County, IA
The radar
The Des Moines radar (KDMX), 98 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 5:20 AM CDT | FLASH FLOOD | Audubon, IA | NUMEROUS ROADS WITH WATER FLOWING OVER THEM. |
| May 6, 6:20 AM CDT | FLASH FLOOD | 2 S Audubon, IA | FLASH FLOODING WITH DEBRIS AND WATER OVER FEDERAL HIGHWAY 71. |
| May 6, 6:42 AM CDT | FLASH FLOOD | Exira, IA | FEDERAL HIGHWAY 71 FLOODED AND BARRICADED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 060908 FFWDMX IAC009-061200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 406 AM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... AUDUBON COUNTY IN WEST CENTRAL IOWA... * UNTIL 700 AM CDT... * AT 403 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. SEVERAL ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUDUBON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4153 9508 4154 9478 4183 9480 4183 9505 $$ FORSTER
2 follow-up statements
000 WGUS73 KDMX 061027 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 524 AM CDT SUN MAY 6 2007 ...HEAVY RAINS CONTINUE OVER WESTERN AND CENTRAL IOWA. HIGH RAINFALL RATES CAN CAUSE FLOODING QUICKLY... IAC009-061200- AUDUBON IA- 524 AM CDT SUN MAY 6 2007 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR AUDUBON COUNTY UNTIL 700 AM CDT... AT 518 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT OVER 3 INCHES OF RAIN HAS FALLEN IN THE LAST FEW HOUURS...WITH THE HEAVIEST RAIN IN THE CENTRAL AND EASTERN PART OF THE COUNTY. HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AUDUBON. FLOODED ROADS WERE WIDESPREAD ACROSS THE COUNTY...WITH HIGHWAY 71 HAVING SEVERAL LOCATIONS WITH WATER OVER THE ROAD. LAT...LON 4153 9508 4154 9478 4183 9480 4183 9505 $$ BAKER
000 WGUS73 KDMX 061125 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 624 AM CDT SUN MAY 6 2007 IAC009-061200- AUDUBON IA- 624 AM CDT SUN MAY 6 2007 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR AUDUBON COUNTY UNTIL 700 AM CDT... AT 624 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT UP TO 4 INCHES OF RAIN HAS FALLEN OVER AUDUBON COUNTY. HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AUDUBON. HIGHWAY 71 SOUTH OF AUDUBON WAS FLOODED IN AREAS AND THERE WAS SOME DEBRIS ON THE ROADWAY. TRAVEL ON HIGHWAY 71 IN THE AREA IS NOT RECOMMENDED AT THIS TIME. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 4153 9508 4154 9478 4183 9480 4183 9505 $$ BAKER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:23 AM CDT, 43 minutes earlier.
Area forecast discussion, May 6, 3:23 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 323 AM CDT SUN MAY 6 2007 .DISCUSSION... SLOW MOVING UPPER TROF WL CONTINUE TO PROVIDE FORECAST CHALLENGES THROUGH THE MIDDLE OF THE WEEK. CURRENTLY...IMPRESSIVE CONVECTIVE SYSTEM HAS DEVELOPED ACRS THE MID MISSOURI RIVER VALLEY WITH IR CLOUD TOPS APPROACHING -85C. NEARLY STATIONARY BAND OF CONVECTION HAS PERSISTED ACRS W IA THROUGH THE EARLY MORNING HOURS WITH SOME SVR CONVECTION BUT TURNING PRIMARILY INTO A HEAVY RAIN EVENT. LLJ IS POINTING STRAIGHT INTO THE SYSTEM AND IS FEEDING AMPLE MOISTURE TO MAINTAIN THE COMPLEX. SHORT TERM MODELS STILL INDICATING CONVECTION ACRS THE FAR WESTERN CWA TODAY WITH ONLY SLIGHT MOVEMENT OF UPPER TROF AXIS. DEEP MOISTURE WL CONTINUE TO ADVECT INTO THE STATE DURING THE DAY WITH FOCUS REMAINING ACRS THE WEST. HAVE OPTED FOR FLASH FLOOD WATCH ACRS THE WEST WHERE CONVECTION WL REMAIN FOR THE NEXT 24 TO 36 HOURS. OTHERWISE...SVR CHANCES TODAY WL DEPEND ON AMOUNT OF INSOLATION THAT OCCURS BUT WOULD NOT BE SURPRISED TO SEE SOME SVR STORMS IN OUR SOUTHWEST. APPEARS FRONT WL BE SLOW TO PROGRESS INTO THE EARLY PART OF THE WEEK AS UPPER TROF MOVES EASTWARD GRADUALLY. HAVE CONTINUED THREAT FOR THUNDERSTORMS DURING THIS TIME BUT APPEARS BEST SVR THREAT WL BE TO OUR SOUTH. STILL MAY SEE SOME DECENT RAINS AND WL HAVE TO WATCH POTENTIAL FOR ADDITIONAL FLOODING. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 12Z ON MONDAY. IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-081-082- 092-093. && CC
Hazardous weather outlook, May 5, 8:36 PM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 836 PM CDT SAT MAY 5 2007 IAZ004-005-015-023-024-033>035-044>047-057>059-070>072-081>083- 092>094-061100- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- MADISON-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- 836 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT WITH SOME OF THEM PRODUCING HIGH WINDS AND LARGE HAIL. A TORNADO IS ALSO POSSIBLE WITH SOME OF THE STORMS. THE BEST CHANCE IS FOR AREAS WEST OF A MT. AYR TO ROCKWELL CITY LINE.. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE SUNDAY INTO EARLY NEXT WEEK. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE SUNDAY NIGHT WITH A BETTER CHANCE ON MONDAY. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND. HEAVY RAINFALL MAY ALSO OCCUR FROM SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED UNTIL AFTER MIDNIGHT SUNDAY MORNING...AGAIN SUNDAY EVENING...AND AGAIN ON MONDAY. IAZ006-007-016-017-025>028-036>039-048>050-060>062-073>075- 084>086-095>097-061100- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POLK-JASPER- POWESHIEK-WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE- APPANOOSE-DAVIS- 836 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF THUNDERSTORMS WILL EXIST SUNDAY AFTERNOON INTO EARLY NEXT WEEK. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE SUNDAY NIGHT WITH A BETTER CHANCE ON MONDAY. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WIND. HEAVY RAINFALL MAY ALSO OCCUR SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY NIGHT AND MONDAY.
In the hours before
Local storm report, May 6, 2:59 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
259 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM HAIL 5 SSE ATLANTIC 41.33N 95.00W
05/06/2007 E0.75 INCH CASS IA TRAINED SPOTTER
&&
BFLocal storm report, May 6, 3:31 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
331 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM TORNADO 10 SE GRISWOLD 41.13N 95.00W
05/06/2007 MONTGOMERY IA AMATEUR RADIO
3 MILES NORTH OF CASS...MONTGOMERY COUNTY LINE ON HIGHWAY
71. REPORT OF DAMAGE TO A HOME.
&&
BFLocal storm report, May 6, 3:50 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
350 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM FLASH FLOOD ATLANTIC 41.40N 95.01W
05/06/2007 CASS IA AMATEUR RADIO
HIGHWAY 6 THROUGH ATLANTIC HAS WATER RUNNING 1 TO 1 1/2
FOOT DEEP IN PLACES.
&&
BFLocal storm report, May 6, 4:01 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
401 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM FLASH FLOOD 3 W CUMBERLAND 41.27N 94.93W
05/06/2007 CASS IA TRAINED SPOTTER
WATER OVER THE ROAD ON QUINCY ROAD. DITCHES ARE FULL.
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:03 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 42 min |
| May 5, 9:14 PM CDT | Tornado Warning | DMX | Cass | 46 min |
| May 6, 2:39 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 36 min |
| May 6, 2:45 AM CDT | Tornado Warning | DMX | Cass | 30 min |
| May 6, 3:07 AM CDT | Tornado Warning | DMX | Audubon | 23 min |
| May 6, 3:15 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 15 min |
| May 6, 3:16 AM CDT | Flash Flood Warning | DMX | Cass | 3 hr |
| May 6, 3:19 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Boone, Calhoun and 36 more | 28 hr |
| May 6, 3:31 AM CDT | Severe Thunderstorm Warning | DMX | Audubon | 28 min |
| May 6, 3:55 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 35 min |
| May 6, 4:22 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Dallas, Guthrie, Madison, Ringgold and 1 more | 38 min |
| May 6, 4:47 AM CDT | Severe Thunderstorm Warning | DMX | Greene | 28 min |
| May 6, 5:00 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Clarke, Dallas, Decatur, Greene, Madison and 3 more | 45 min |
| May 6, 5:08 AM CDT | Flash Flood Warning | DMX | Sac | 4 hr |
| May 6, 5:46 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Clarke, Decatur, Jasper, Lucas, Marion and 4 more | 44 min |
| May 6, 6:05 AM CDT | Flash Flood Warning | DMX | Crawford | 4 hr |
| May 6, 6:13 AM CDT | Flash Flood Warning | DMX | Cass | 4 hr |
| May 6, 6:13 AM CDT | High Wind Warning | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 12 more | 6 hr |
| May 6, 6:35 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Jasper, Lucas, Marion, Monroe, Wayne | 40 min |
| May 6, 6:45 AM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| May 6, 7:25 AM CDT | Flash Flood Warning | DMX | Audubon | 3 hr |
| May 6, 7:30 AM CDT | Flash Flood Warning | DMX | Crawford | 3 hr |
| May 6, 7:34 AM CDT | Flash Flood Warning | DMX | Sac | 116 min |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.